What can I do about these mouth sores but mainly the sores that look like I have cold sores from my braces rubbing constantly against my lips and the insides of my mouth. I have tried warm salt water but that does not help the sores at the sides of my mouth.
1 May 2012
Are you using any dental wax to cover the braces to prevent rubbing? I remember when I had braces, I had horrible mouth sores from the braces digging in to the soft lining of my cheeks and it is so painful!! I almost fainted once the pain was SO bad! I had a friend who told me about dental wax. You can purchase it at most pharmacies. Look by where they have dental floss and those sorts of things. It is a soft moldable wax that you can press over the areas that are rubbing. This will stop that friction and allow those areas to heal. Warm salt water is good to use. If it doesnt work then try a 50% warm water and 50% hydrogen peroxide rinse (be sure that you never swallow this mixture) just rinse the mouth with this a couple of times a day especially right before bedtime. First though, you have to eliminate the rubbing/friction for the areas to heal and dental wax works quite well. After a while, your mouth will toughen up and it wont bother you quite as much.
If you cant find the wax at the pharmacy, then ask your orthodontist for some. Last time I was at CVS buying dental products, I remember seeing the dental wax and it brought back these wonderful memories, lol! I had my braces put on right before Thanksgiving weekend and so I couldnt get a hold of the orthodontist for 4 days and I thought I would die from the discomfort! The wax covered the sharp areas and took most all the pain away and let those big white patches heal. Most of the inner cheek area was raw-I will never forget how bad that hurt, so I feel for you!
2 May 2012
Thank you. I do use the wax when I can get it to stick on to my braces and actually stay there! But I haven't tried the 50/50 salt and peroxide gargle. I'll give that a try. I hope that the outside corners will toughen up also. Its been 18 weeks since I've had these on and I look like a mess. Everyone insists they are cold sores but they are connected to the insides of my cheeks. You would think the orthodontist could give you some kind of salve to help speed the process so you don't look like you have cold sores.
8 May 2012
Dental wax, dental wax, and dental wax!! I had braces as an adult, and the orthodontist gives it out for free. (they should, it doesn't cost them much at all!) Plug up as may places as you can, and keep on putting it in if it falls out. Hopefully your irritations should clear up soon. Think of how beautiful you will be!!
8 May 2012
I agree with the ladies, dental wax is a life-saver when it comes to braces. Just remember that persistence pays off! There is a prescription your Orthodontist can give you for the lesions in your mouth to help them heal faster and less painfully. It's called Oralone. The generic brand is Triamcinolone Acetonide Dental Paste. It looks like an ointment and has a gritty texture which helps it adhere to the sore spots. Sounds unpleasant but you can't feel it once its applied. I hope this helps!
19 Aug 2013
Not saying this is the case with you, but you may be allergic to the braces themselves. I was concerned about getting braces because my Orthodontist gave me a paper saying there could be allergies from the metals. It sounds suspicious to me that you are still battling this problem so severly. Just a thought...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I take inderal each night before bed. I use all kinds of lip balm and drink lots of liquids but nothing helps.
3 answers • 9 Jan 2012
I seem to have an allergic reaction when using any type of chap stick, it cases cold sore and fever blisters when I try to use them. I am guessing I ...
2 answers • 15 Nov 2013
1 answer • 20 Mar 2014
his lips are covered in cold sores at the moment and zovrix does not work or cymex have tried everything
1 answer • 8 Sep 2014
Trileptal - Crusty lips and mouth sores taking trliptal for 3 weeks. At sevond week went from 150 mg
... to 300 mg then this side effect occured. What to do? Please help
1 answer • 5 Feb 2015